Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 482, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2005, 3:44 PM CDT for Alfalfa County, Grant County, Kay County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2005, 3:44 PM CDT (20:44 UTC)
- Expired
- Jul 12, 2005, 4:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Alfalfa County, OK, Grant County, OK, Kay County, OK
The radar
The Vance AFB radar (KVNX), 34 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:41 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 12, 2:41 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 241 PM CDT TUE JUL 12 2005 .DISCUSSION... CLUSTER OF STORMS THAT FORMED EARLY THIS MORNING ACROSS NORTHERN PARTS OF KANSAS HAVE SURVIVED INTO SOUTH CENTRAL KANSAS EARLY THIS AFTERNOON. ADDITIONAL STORMS HAVE FORMED IN ADVANCE OF THIS CLUSTER ACROSS FAR NORTHERN OKLAHOMA. MID AND UPPER WAVE SHOULD HELP PUSH STORMS INTO NORTH CENTRAL OKLAHOMA OVER NEXT 2 TO 3 HOURS...BUT STORMS SHOULD WEAKEN FARTHER SOUTH AND BECOME LESS NUMEROUS AS MID LEVEL WINDS ARE NOT AS STRONG. APPEARS THAT STRONGER STORMS WILL BE CAPABLE OF WINDS TO 45 MPH. WILL MAINTAIN SLIGHT CHANCES FOR STORMS OVER NEXT SEVERALS DAYS WITH BETTER CHANCE FOR STORMS OVER SOUTHERN PARTS OF FA AS MID LEVEL SHEAR AXIS PUSHES SOUTH AND RIDGE BUILDS INTO CENTRAL AND NORTHERN PLAINS. STRONG WAVE MOVING INTO PACIFIC NORTHWEST BY THE END OF THE WEEK IS FORECAST TO FLATTEN UPPER RIDGE WHICH MAY ALLOW FOR WEAK COLD FRONT TO PUSH ACROSS THE AREA AROUND MONDAY AND TUESDAY OR NEXT WEEK. WILL KEEP IN SLIGHT/CHANCE POP FOR STORMS ALONG FRONT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 92 69 92 / 20 20 10 10 HOBART OK 72 93 69 95 / 20 20 10 10 WICHITA FALLS TX 73 96 71 96 / 20 30 20 20 GAGE OK 69 90 67 93 / 30 10 10 10 PONCA CITY OK 70 90 68 91 / 40 10 10 10 DURANT OK 73 95 72 95 / 20 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
Hazardous weather outlook, Jul 12, 2:50 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT TUE JUL 12 2005
OKZ004>048-050>052-TXZ083>090-131200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE FORECAST THROUGH TONIGHT.
DISCUSSION...
A THUNDERSTORM CLUSTER WILL MOVE SOUTH ACROSS NORTH-CENTRAL OKLAHOMA
THIS AFTERNOON... BRINGING WIND GUSTS THAT MAY EXCEED 50 MPH IN A
FEW LOCATIONS. THESE STORMS ARE EXPECTED TO SLOWLY WEAKEN AS THEY
CONTINUE MOVING SOUTH TOWARD CENTRAL OKLAHOMA LATE THIS AFTERNOON
AND EARLY THIS EVENING. OTHERWISE... ISOLATED THUNDERSTORMS WILL
TO OCCUR IN CENTRAL AND WESTERN OKLAHOMA... AND WESTERN NORTH
TEXAS... THIS AFTERNOON AND EVENING. THE PRESENCE OF ONLY MODEST
LEVELS OF INSTABILITY... ALONG WITH VERY WEAK VERTICAL WIND SHEAR...
WILL LIKELY KEEP ALL THE THUNDERSTORMS BELOW SEVERE LEVELS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JULY 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MAINLY
EASTERN AND SOUTHERN OKLAHOMA... AND THE WESTERN PART OF NORTH TEXAS
THROUGH THE WEEKEND AS UPPER LEVEL DISTURBANCES ASSOCIATED WITH THE
REMNANTS OF DENNIS MOVE ACROSS THE AREA. THUNDERSTORM CHANCES WILL
INCREASE ACROSS NORTHERN OKLAHOMA ON MONDAY AS A COLD FRONT MOVES
INTO THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
CMSIn the hours before
Special weather statement, Jul 12, 3:10 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 310 PM CDT TUE JUL 12 2005 OKZ007-008-122045- GRANT OK-KAY OK- 310 PM CDT TUE JUL 12 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES. AT 310 PM... AN OUTFLOW BOUNDARY FROM STRONG TO SEVERE THUNDERSTORMS IN SOUTHERN KANSAS WAS LOCATED FROM NEAR WELLINGTON KANSAS TO NEAR FREEPORT KANSAS... OR ABOUT 15 MILES NORTH OF THE KANSAS STATE LINE. THIS OUTFLOW BOUNDARY WILL BRING GUSTY WINDS OF 30 TO 50 MPH INTO GRANT AND KAY COUNTIES. ADDITIONAL THUNDERSTORMS ARE DEVELOPING ACROSS GRANT AND KAY COUNTIES. PEOPLE IN GRANT AND KAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 49 min |
| Jul 12, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.